MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE SIZE 4

TELEFLEX MEDICAL LMA UNIQUE SIZE 4
Model Number IPN901799
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bronchospasm (2598)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "dr.(b)(6) was removing the unique size, 4, at the end of the procedure, as she pulled the lma out, she felt some mild resistance, the lma was pulled, and she then realized that the airway tube had separated from the cuff.Patient then experienced some bronchospasm, and began to desaturate.She was then forced to paralyze the patient, was then successful in removing the rest of the lma.Patient then experienced no further issues".Patient condition reported as "fine".
 
Event or Problem Description
It was reported "dr.Vora was removing the unique size, 4, at the end of the procedure, as she pulled the lma out, she felt some mild resistance, the lma was pulled, and she then realized that the the airway tube had separated from the cuff.Patient then experienced some bronchospasm, and began to desaturate.She was then forced to paralyze the patient, was then successful in removing the rest of the lma.Patient then experienced no further issues".Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned by the customer and sent to the manufacturing site for investigation.The manufacturing site reports a visual exam was performed on the returned device and it was observed that the backplate joint showed that the airway tube had glue; however, the glue was insufficient.A device history record review was performed and no relevant findings were identified.The complaint has been confirmed.The root cause of the failure is manufacturing related.A non-conformance has been opened to address this issue.

Brand Name
LMA UNIQUE SIZE 4
Common Device Name
LMA UNIQUE
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key12260160
Report Number9681900-2021-00023
Device Sequence Number20045569
Product Code CAE
UDI-Device Identifier05060112310317
UDI-Public05060112310317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberIPN901799
Device Catalogue Number125040
Device Lot NumberQMBHTP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;